The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 16, Number 2 (2006), 919-950.
Central limit theorems for Poisson hyperplane tessellations
We derive a central limit theorem for the number of vertices of convex polytopes induced by stationary Poisson hyperplane processes in ℝd. This result generalizes an earlier one proved by Paroux [Adv. in Appl. Probab. 30 (1998) 640–656] for intersection points of motion-invariant Poisson line processes in ℝ2. Our proof is based on Hoeffding’s decomposition of U-statistics which seems to be more efficient and adequate to tackle the higher-dimensional case than the “method of moments” used in [Adv. in Appl. Probab. 30 (1998) 640–656] to treat the case d=2. Moreover, we extend our central limit theorem in several directions. First we consider k-flat processes induced by Poisson hyperplane processes in ℝd for 0≤k≤d−1. Second we derive (asymptotic) confidence intervals for the intensities of these k-flat processes and, third, we prove multivariate central limit theorems for the d-dimensional joint vectors of numbers of k-flats and their k-volumes, respectively, in an increasing spherical region.
Ann. Appl. Probab., Volume 16, Number 2 (2006), 919-950.
First available in Project Euclid: 29 June 2006
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Heinrich, Lothar; Schmidt, Hendrik; Schmidt, Volker. Central limit theorems for Poisson hyperplane tessellations. Ann. Appl. Probab. 16 (2006), no. 2, 919--950. doi:10.1214/105051606000000033. https://projecteuclid.org/euclid.aoap/1151592255